Alert archive / Arkansas / Flash Flood Warnings in 2023
Flash Flood Warning 39, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 12, 2023, 5:34 AM CDT for Ashley County, Chicot County, Arkansas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2023, 5:34 AM CDT (10:34 UTC)
- Expired
- Jul 12, 2023, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 179 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:34 AM CDT | FLASH FLOOD | 1 Se Crossett, AR | Flash flooding on County Road 12W. |
| Jul 12, 5:34 AM CDT | FLASH FLOOD | 4 Ne Hamburg, AR | Corrects previous flash flood report from 4 NE Hamburg. Flash flood on County Road 70. |
| Jul 12, 5:34 AM CDT | FLASH FLOOD | 5 Ssw Fountain Hill, AR | Flash flood on HWY 189. |
| Jul 12, 5:34 AM CDT | FLASH FLOOD | Hamburg, AR | Flash flood on Washington Street. |
| Jul 12, 6:26 AM CDT | FLASH FLOOD | 4 Ne Hamburg, AR | Flash flood on County Road 70. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
915
WGUS54 KJAN 121034
FFWJAN
ARC003-017-121345-
/O.NEW.KJAN.FF.W.0039.230712T1034Z-230712T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
534 AM CDT Wed Jul 12 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Ashley County in southeastern Arkansas...
Northern Chicot County in southeastern Arkansas...
* Until 845 AM CDT.
* At 534 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Crossett, Hamburg, Lake Village, Dermott, North Crossett, West
Crossett, Portland, Montrose, Fountain Hill, Snyder, Old Milo,
Berlin and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3301 9186 3301 9207 3310 9214 3321 9213
3330 9198 3340 9199 3339 9146 3356 9145
3356 9123 3350 9118 3344 9124 3350 9117
3345 9112 3344 9112 3340 9121 3338 9118
FLASH FLOOD...RADAR INDICATED
$$
191 follow-up statement
727
WGUS74 KJAN 121110
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
610 AM CDT Wed Jul 12 2023
ARC003-017-121345-
/O.CON.KJAN.FF.W.0039.000000T0000Z-230712T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
610 AM CDT Wed Jul 12 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT THIS
MORNING FOR ASHLEY AND NORTHERN CHICOT COUNTIES...
At 610 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Crossett, Hamburg, Lake Village, Dermott, North Crossett, West
Crossett, Portland, Montrose, Fountain Hill, Snyder, Old Milo,
Berlin and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3301 9186 3301 9207 3310 9214 3321 9213
3330 9198 3340 9199 3339 9146 3356 9145
3356 9123 3350 9118 3344 9124 3350 9117
3345 9112 3344 9112 3340 9121 3338 9118
FLASH FLOOD...RADAR INDICATED
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 4:27 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 12, 4:27 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
427 AM CDT Wed Jul 12 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 427 AM CDT Wed Jul 12 2023
Today & Tonight...
Early morning analysis indicates cold core low centered over the
ArkLaTex, with increased ascent from remnant MCV combined with
elevated instability & tropical airmass being the impetus for
ongoing storms/heavy rain developing. GOES East infrared/water
vapor imagery indicate rapid deepening cold cloud tops, with more
intense overshooting tops & storms over south-central AR. Expect
cold core/storms to slowly propagate eastward through the morning
hours into midday. The best potential for heavy rain early this
morning through midday today will be in southeast AR & northeast
Louisiana parishes where HREF continues to indicate high
neighborhood probs > 3 inches. In these areas, 3-5 inches, with
locally higher amounts, are possible in a short period of time,
with 2-4 inches further east along the MS River. However, HREF
prob match mean maximum QPF values could exceed that. With sfc
frontal zone draped across the area, very light backward
propagation vectors of 5-10kts is analyzed in mesoanalysis.
Combined with 2-2.5 inch PW air in 00Z regional soundings/GOES
East total PWs & deep freezing level/345-350K Theta E advection,
extremely efficient warm cloud layer processes will support
heavy/convective downpours. Continued the Flash Flood Watch for
western zones. HWO looks good through midday but there will be
some continued potential into the evening-overnight hours as the
MCV/remnants drop to the southeast. There is some severe
potential, with low chances for this early morning convection but
more likely potential with mid-morning into the aftn hours. Main
adjustments to the HWO were to bump up the starting time for
severe & less confident on the end time as this is more
mesoscale/MCV driven. Also mentioned multiple rounds for heavy
rain, including into the overnight hours. With widespread showers
& storms developing through the aftn hours, leaned more heavily
towards cooler trends in northwest ArkLaMiss Delta into the mid
80s while near 90 degrees outside of that. Heat stress will not be
a problem today.
For tonight, as remnant MCV/shortwave drifts southeast in
tropical airmass, deep warm cloud & high Theta E air, some
redevelopment of flash flooding concerns are possible east of MS
River, but especially along & east of I-55. After coordination
with WPC, the "Limited" in the HWO was expanded east to include
the rest of the region, outside of the Hwy 82 corridor. HREF prob
match mean picks up this area along & east of I-55 for high
neighborhood probs > 3 inches through Thursday morning. HREF prob
match mean maximum & localized prob match mean values of QPF
indicate 40-60% probs for > 5 inches for areas along & north of
the I-20 corridor, with it focused east of I-55. HREF values are
concerning & potential upgrade in HWO/Flash Flood Watch may be
needed if confidence increases of more intense overnight
convection. With widespread clouds/rain & storms, lows will remain
warm in the low-mid 70s. /DC/
Thursday through next Tuesday...
North to Northwest flow aloft will reside across the region
through the forecast period. During this time, high pressure aloft
will try to build into the forecast area from the west, as
troughing encompasses much of the eastern half of the country.
Meanwhile at the surface, high pressure centered to the southeast
of the region, will maintain an ample supply of moisture across
the CWA through next week.
Hot and humid conditions will continue across the forecast area
throughout the mid and extended portion of the forecast. Highs each
day will top out in the low and middle 90s, with upper 90s possible
across western portions of the CWA over the weekend. This, coupled
with afternoon dew points from the mid 70s to around 80, will yield
afternoon heat index values from 106-110 Thursday into the upcoming
weekend, resulting in an "Elevated Risk" of dangerous heat stress
conditions. A "Heat Advisory" will likely be needed for portions of
the CWA during this time, with an "Excessive Heat Warning" possible
as well.
Isolated to scattered showers and storms will be possible each day
as well. These will primarily remain confined to the afternoon and
early evening hours. However, given the moisture rich and unstable
airmass over the area, some isolated convection will remain possible
overnight. Gusty winds will be possible with the most intense
storms, with heavy downpours and frequent lightning strikes
expected. Of course, the coverage of convection each day will help
in bringing some relief to the hot conditions across the forecast
area. /19/
&&
.AVIATION...
(06Z TAFS)
Issued at 122 AM CDT Wed Jul 12 2023
VFR conditions prevail currently until around 12/09Z-12Z
Wednesday when MVFR to IFR ceilings develop, with LIFR psbl at
HBG & PIB , & persist through around 12/15-16Z. Chances for SHRA
increase from west to east during that same time frame, with the
periods of most likely impact from TSRA highlighted in the 06Z TAF
package. Expect most to slowly clear late aftn into early evening
from west to east, but some periods of SHRA & iso TSRA may linger
after 13/00-03Z. Light southerly to southwesterly winds will
prevail through next 24 hours, peaking around 10mph with gusts up
to around 15mph into the aftn hours. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 90 75 93 77 / 60 30 30 10
Meridian 91 74 91 76 / 80 30 40 20
Vicksburg 87 76 93 77 / 60 20 10 0
Hattiesburg 90 76 89 77 / 70 30 40 10
Natchez 91 77 94 76 / 50 20 10 0
Greenville 86 74 93 77 / 80 20 10 10
Greenwood 88 74 95 77 / 80 30 20 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...Flood Watch until 10 AM CDT this morning for LAZ007>009-015-016-
023.
AR...Flood Watch until 10 AM CDT this morning for ARZ074-075.
&&
DC/19/DCHazardous weather outlook, Jul 12, 4:40 AM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 440 AM CDT Wed Jul 12 2023 ARZ074-130945- Ashley- 440 AM CDT Wed Jul 12 2023 This hazardous weather outlook is for portions of southeast Arkansas. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this morning into the evening FLOODING THREAT...Elevated TIMING...Early this morning through midday Early this morning into the evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) Early this morning through midday, areas of flash flooding are likely due to heavy rain through midday Wednesday. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat with maximum heat index values of around 105 to 110 degrees is expected across the forecast area Thursday into the weekend. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through tonight. ARZ075-130945- Chicot- 440 AM CDT Wed Jul 12 2023 This hazardous weather outlook is for portions of southeast Arkansas. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this morning into the evening FLOODING THREAT...Elevated TIMING...Early this morning through midday Early this morning into the evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) Early this morning through midday, areas of flash flooding are likely due to heavy rain through midday Wednesday. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat with maximum heat index values of around 105 to 110 degrees is expected across the forecast area Thursday into the weekend. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ018-019-034-130945- Bolivar-Sunflower-Washington- 440 AM CDT Wed Jul 12 2023 This hazardous weather outlook is for portions of northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this morning into the evening FLOODING THREAT...Limited TIMING...Early this morning through tonight Early this morning into the evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) Early this morning through tonight, localized flash flooding is possible due to heavy rain through midday Wednesday and again overnight, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat with maximum heat index values of around 105 to 110 degrees is expected across the forecast area Thursday into the weekend. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ031>033-036>039-042>046-048>052-054>058-062>066-072>074-130945- Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 440 AM CDT Wed Jul 12 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Tonight Tonight, localized flash flooding is possible due to heavy rain again overnight, particularly in low lying and urban area (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat with maximum heat index values of around 105 to 110 degrees is expected across the forecast area Thursday into the weekend. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ025-027-028-130945- Leflore-Carroll-Montgomery- 440 AM CDT Wed Jul 12 2023 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this morning into the evening FLOODING THREAT...Limited TIMING...Tonight Early this morning into the evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, localized flash flooding is possible due to heavy rain again overnight, particularly in low lying and urban area (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat with maximum heat index values of around 105 to 110 degrees is expected across the forecast area Thursday into the weekend. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ026-029-030-130945- Grenada-Webster-Clay- 440 AM CDT Wed Jul 12 2023 This hazardous weather outlook is for portions of north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this morning into the evening Early this morning into the evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat with maximum heat index values of around 105 to 110 degrees is expected across the forecast area Thursday into the weekend. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ007-008-015-023-130945- Morehouse-West Carroll-Richland-Franklin LA- 440 AM CDT Wed Jul 12 2023 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through daybreak FLOODING THREAT...Elevated TIMING...Early this morning through midday Through daybreak, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) Early this morning through midday, areas of flash flooding are likely due to heavy rain through midday Wednesday. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat with maximum heat index values of around 105 to 110 degrees is expected across the forecast area Thursday into the weekend. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning. LAZ009-016-024>026-130945- East Carroll-Madison LA-Catahoula-Tensas-Concordia- 440 AM CDT Wed Jul 12 2023 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Early this morning through midday Early this morning through midday, areas of flash flooding are likely due to heavy rain through midday Wednesday. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat with maximum heat index values of around 105 to 110 degrees is expected across the forecast area Thursday into the weekend. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ035-040-041-047-053-059>061-130945- Humphreys-Issaquena-Sharkey-Warren-Claiborne-Jefferson-Adams- Franklin MS- 440 AM CDT Wed Jul 12 2023 This hazardous weather outlook is for portions of central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Early this morning through tonight Early this morning through tonight, localized flash flooding is possible due to heavy rain through midday Wednesday and again overnight, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat with maximum heat index values of around 105 to 110 degrees is expected across the forecast area Thursday into the weekend. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 12, 4:18 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
418 AM CDT Wed Jul 12 2023
ARZ074-121000-
Ashley AR-
418 AM CDT Wed Jul 12 2023
...Strong thunderstorms will impact portions of Ashley County through
500 AM CDT...
At 418 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fountain Hill to West Crossett. Movement
was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Snyder around 455 AM CDT.
Portland, Montrose and Berlin around 500 AM CDT.
Other locations impacted by these storms include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3320 9214 3321 9213 3321 9208 3324 9209
3325 9205 3328 9204 3328 9200 3330 9200
3331 9198 3335 9199 3335 9197 3338 9196
3339 9198 3340 9199 3339 9146 3301 9146
3301 9200 3313 9212 3315 9211 3316 9213
TIME...MOT...LOC 0918Z 299DEG 18KT 3339 9181 3315 9200
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:18 AM CDT | Special Weather Statement | JAN | Ashley | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.